Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 141, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 13, 2013, 6:21 PM EDT for 4 counties in Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 13, 2013, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Cherokee County, GA, Gordon County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:25 PM EDT | TSTM WND DMG | 2 Sse Ranger, GA | NUMEROUS TREES AND POWERLINES WERE REPORTED DOWN ACROSS THE COUNTY INCLUDING A FEW ALONG HIGH 61. |
| Jun 13, 7:00 PM EDT | TORNADO 1 | 4 Wnw Canton, GA | THE TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF PATRIOT TRAIL AND RAMPLEY TRAIL...CAUSING TREE DAMAGE AS IT HEADED SOUTH TOWARDS CANTON. ALONG MARIETTA RD AND HICKORY FLAT HWY A CHEVRON GAS STATION SUSTAINED ROOF DAMAGE...AND A GAS PUMP WAS BLOWN OVER. DOZEN |
| Jun 13, 7:10 PM EDT | TSTM WND DMG | 7 N Canton, GA | A TREE WAS REPORTED DOWN 7 MILES NORTH OF CANTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1940 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.8
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS52 KFFC 132221
SVRFFC
GAC015-057-129-227-132300-
/O.NEW.KFFC.SV.W.0141.130613T2221Z-130613T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
PICKENS COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA
SOUTHEASTERN GORDON COUNTY IN NORTHWEST GEORGIA
* UNTIL 700 PM EDT
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST
OF TALKING ROCK...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JASPER...WALESKA...NELSON AND BALL GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3455 8465 3455 8454 3440 8426 3436 8426
3417 8467 3452 8482 3458 8465
TIME...MOT...LOC 2221Z 324DEG 25KT 3450 8466
$$1 follow-up statement
690
WWUS52 KFFC 132241
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT THU JUN 13 2013
GAC129-132251-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-130613T2300Z/
GORDON GA-
641 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GORDON COUNTY IS
CANCELLED...
THE SEVERE STORM HAS MOVED OUT OF GORDON COUNTY AND IS NO LONGER A
THREAT.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN
GEORGIA.
LAT...LON 3441 8464 3449 8460 3452 8448 3440 8426
3436 8426 3417 8467 3437 8476
TIME...MOT...LOC 2241Z 324DEG 25KT 3439 8456
$$
GAC015-057-227-132300-
/O.CON.KFFC.SV.W.0141.000000T0000Z-130613T2300Z/
PICKENS GA-BARTOW GA-CHEROKEE GA-
641 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN CHEROKEE...NORTHEASTERN BARTOW AND PICKENS COUNTIES...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SALACOA VALLEY...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALESKA...TATE...LAKE ARROWHEAD...MARBLEHILL...NELSON...SUTALLEE...
REAVIS MOUNTAIN AND BALL GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN
GEORGIA.
&&
LAT...LON 3441 8464 3449 8460 3452 8448 3440 8426
3436 8426 3417 8467 3437 8476
TIME...MOT...LOC 2241Z 324DEG 25KT 3439 8456
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:28 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 13, 3:28 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT THU JUN 13 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... NORTHWEST UPPER FLOW DOMINATES THROUGH THIS FORECAST PERIOD. MODERATE SHORT WAVE CURRENTLY SWEEPING THROUGH THE OHIO VALLEY INTO THE MID-ATLANTIC STATES...BRUSHING THROUGH THE FORECAST AREA THIS EVENING. UNSEASONABLY SHARP FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL SWEEP ACROSS NORTH AND CENTRAL GEORGIA OVERNIGHT. CLEAR SKIES HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE LOWER TO MID 90S ACROSS THE FORECAST AREA THIS AFTERNOON ALLOWING THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. BEST LOW-LEVEL AND DEEP LAYER SHEAR REMAIN NORTH OF THE STATE...BUT ARE SUFFICIENT ACROSS NORTH GEORGIA FOR A HIGH-END SLIGHT RISK OF DAMAGING WINDS AND LARGE HAIL WITH A LINEAR CONVECTIVE SYSTEM. 12Z FFC SOUNDING...MODEL SOUNDINGS FOR THIS AFTERNOON AND EVENING AND THE SPECIAL 18Z FFC SOUNDING ARE ALL SHOWING THE LIMITING FACTOR ACROSS NORTH AND CENTRAL GEORGIA WILL LIKELY BE A FAIRLY DRY VERTICAL MOISTURE PROFILE. THIS WOULD NOT SUPPRESS CONVECTIVE ACTIVITY COMPLETELY ACROSS THE AREA BUT WILL LIKELY KEEP THE COVERAGE LIMITED TO THE CURRENT TREND OF A RELATIVELY NARROW BAND WITH MORE SCATTERED COVERAGE ALONG THE LINE. THE POTENTIAL FOR SCATTERED DAMAGING WINDS AND HAIL REMAINS HIGH WITH THIS PROFILE. 18Z SOUNDING IS AMAZINGLY SIMILAR TO THE 18Z FORECAST SOUNDING FROM THE 12Z GFS. SHOWS ONLY 1.3 INCHES PW AND USING THE MIXED LAYER YIELDS AROUND 1700 J/KG CAPE. ALSO SHOWS A 2.5-3.5 DEGREE CAP AROUND THE LCL WITH AROUND 125 J/KG CIN TO OVERCOME BEFORE REACHING THE LFC. THIS MIGHT BE HARD TO ACCOMPLISH WITH SURFACE HEATING ALONE... HOWEVER ADDED MECHANICAL LIFT JUST AHEAD OF THE FRONT WITH THE CURRENT LINE OF CONVECTION WILL LIKELY BE SUFFICIENT TO KEEP THE NARROW LINE OF CONVECTION ACTIVE. DRIER...MILDER AIRMASS MOVES INTO THE ENTIRE FORECAST AREA BY SUN UP FRIDAY ENDING PRECIPITATION CHANCES. HIGHS FRIDAY WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMALS WITH LOWS SATURDAY MORNING NOTICEABLY BELOW NORMAL. 20 .LONG TERM /SATURDAY THROUGH THURSDAY/... VERY LITTLE CHANGES TO THE EXTENDED FORECAST TODAY AS MAIN CONCERN HAS BEEN WITH THE NEAR-TERM /SEVERE WEATHER POTENTIAL THIS EVENING/. DID LOWER MAX TEMPS FOR SATURDAY JUST A TAD AND GENERALLY REFRESHED THE 4TH-5TH PERIODS WITH NEW GUIDANCE FOR WINDS AND DEWPOINTS...BUT OTHERWISE NO SIGNIFICANT CHANGES. ONE CONCERN FOR EARLY NEXT WEEK WOULD BE EXTENT OF CLOUD COVER WHICH MAY LEAD TO COOLER HIGHS THAN ARE CURRENTLY ADVERTISED...BUT THIS WILL BE REEVALUATED OVER THE NEXT FEW FORECASTS. TDP LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 426 AM EDT THU JUN 13 2013/ MAINLY QUITE DRY WEATHER FRIDAY NIGHT INTO SUNDAY AS HIGH PRESSURE DRIFTS ACROSS THE AREA. THE UPPER HIGH FLATTENS SUNDAY WITH THE SOUTHERN EDGE OF THE WESTERLIES MOVING INTO N GA SUNDAY NIGHT WITH THE POTENTIAL FOR A SHORT WAVE TO AFFECT THE NORTHERN COUNTIES WITH SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. MOISTURE AND INSTABILITY RETURN MONDAY...MOST SO FOR N GA...GIVING POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS LOOK TO BE IN THE CARDS ACROSS THE AREA TUESDAY WITH THE POTENTIAL FOR SHORT WAVES TO ENHANCE THUNDERSTORM ACTIVITY AS A WEAK COLD FRONT APPROACHES N GA. THE FRONT LOOKS TO STALL ACROSS THE AREA WEDNESDAY INTO THURSDAY CONTINUING SOME CHANCE FOR SHOWERS AND STORMS. BDL && .AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THIS FORECAST PERIOD OUTSIDE OF CONVECTIVE ACTIVITY. ISOLATED TO SCATTERED AREAS OF MVFR VISIBILITIES ARE POSSIBLE BETWEEN 06Z AND 14Z...HOWEVER I DO NOT HAVE ANY MVFR PERIODS AT THE TAF SITES. WINDS WILL REMAIN WESTERLY BETWEEN 08-14KT WITH GUSTS 18-24KT THROUGH 00Z. WINDS WILL DIMINISH TO 4-8KT AND BECOME MORE NORTHWESTERLY BY 06Z. LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO SWEEP SOUTH ACROSS THE AREA BETWEEN 20Z AND 08Z...IMPACTING THE ATLANTA METRO AREA AND KAHN TAF SITES BETWEEN 21Z AND 01Z AND THE KCSG AND KMCN TAF SITES BETWEEN 23Z AND 03Z. //ATL CONFIDENCE...18Z UPDATE... HIGH ALL ELEMENTS...EXCEPT MEDIUM FOR COVERAGE OF CONVECTION. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 86 63 89 / 60 5 0 0 ATLANTA 69 85 65 87 / 60 5 0 0 BLAIRSVILLE 61 82 59 82 / 10 5 0 5 CARTERSVILLE 65 85 60 88 / 30 5 0 5 COLUMBUS 72 90 67 90 / 60 5 0 0 GAINESVILLE 67 84 65 85 / 30 5 0 0 MACON 70 90 64 90 / 60 5 0 0 ROME 65 86 60 88 / 20 5 0 5 PEACHTREE CITY 66 86 61 88 / 60 5 0 0 VIDALIA 74 90 67 92 / 60 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA... CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER... GORDON...HALL...JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...20 LONG TERM....TDP AVIATION...20
Hazardous weather outlook, Jun 13, 12:30 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1230 PM EDT THU JUN 13 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1230 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... DAMAGING WINDS TO 70 MPH...LARGE HAIL...FREQUENT LIGHTNING...BRIEF HEAVY RAIN. DISCUSSION... A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND MOVE ACROSS THE AREA THROUGH TONIGHT. THE FRONT WILL BE SUPPORTED BY AN UPPER LEVEL DISTURBANCE AND WILL ENCOUNTER AN INCREASINGLY UNSTABLE AIRMASS. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT AND PROGRESS SOUTH TO SOUTHEAST THROUGH THE AFTERNOON AND EVENING. THERE IS ENOUGH UNCERTAINTY THAT WIDESPREAD SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL RETURN MONDAY THROUGH WEDNESDAY AS MOISTURE AND INSTABILITY RETURN TO THE AREA ALONG WITH THE POTENTIAL FOR UPPER LEVEL DISTURBANCES TO ENHANCE THUNDERSTORM POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED STARTING AT 200 PM EDT THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE FORECAST AND PROGRESSION OF ANY SEVERE WEATHER.
In the hours before
Special weather statement, Jun 13, 4:31 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU JUN 13 2013
GAZ006>008-014-015-132100-
431 PM EDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PARTS OF
UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 500 PM
EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF MARION... AND MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS OF 40 MPH AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM
MOVES ACROSS PARTS OF UNION...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES THROUGH 500 PM EDT.
&&
LAT...LON 3459 8386 3456 8387 3453 8383 3450 8384
3446 8389 3447 8393 3442 8398 3433 8396
3433 8403 3445 8426 3447 8426 3447 8432
3457 8435 3455 8437 3455 8442 3471 8431
TIME...MOT...LOC 2030Z 295DEG 37KT 3459 8432Special weather statement, Jun 13, 4:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT THU JUN 13 2013
GAZ001>005-132130-
439 PM EDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES UNTIL 530
PM EDT...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF HOOKER TO INDIAN
SPRINGS...MOVING SOUTHEAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE GRAYSVILLE...HOOKER...MORGANVILLE...SALEM...LOOKOUT
MOUNTAIN...WILDWOOD...INDIAN SPRINGS...COHUTTA...CHATTANOOGA
VALLEY...VARNELL...LAKEVIEW...FAIRVIEW...RINGGOLD...FORT OGLETHORPE
AND BEAVERDALE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3499 8500 3494 8485 3474 8475 3471 8518
3486 8545 3499 8550
TIME...MOT...LOC 2040Z 305DEG 33KT 3507 8544 3502 8528
3497 8514Special weather statement, Jun 13, 5:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT THU JUN 13 2013
GAZ002>005-132200-
523 PM EDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 600 PM
EDT...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BEAVERDALE TO WOOD STATION...MOVING
SOUTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 600
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TUNNEL
HILL...BEAVERDALE...VARNELL...WOOD STATION...BLUE SPRING...
BEAUMONT...SUMAC...VILLANOW...ROCKY FACE...DAWNVILLE...MILL CREEK...
ETON...CRANDALL...DALTON AND CONASAUGA LAKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3486 8462 3482 8459 3478 8464 3474 8465
3458 8465 3460 8472 3462 8471 3463 8473
3461 8475 3461 8486 3464 8491 3462 8499
3465 8515 3489 8523 3490 8508 3497 8485
TIME...MOT...LOC 2123Z 301DEG 29KT 3489 8484 3484 8500
3482 8510Local storm report, Jun 13, 6:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG HIAWASSEE 34.95N 83.76W
06/13/2013 TOWNS GA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY PARTICULARLY
HIAWASSEE AREA.
&&
SNELSONSpecial weather statement, Jun 13, 6:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU JUN 13 2013
GAZ007-012>014-020-021-132300-
613 PM EDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PICKENS...BARTOW...CHEROKEE...DAWSON...GILMER AND GORDON COUNTIES
UNTIL 700 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EAST ELLIJAY TO AUDUBON...MOVING SOUTHEAST
AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS...BARTOW...CHEROKEE...DAWSON...GILMER AND GORDON
COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE OAKMAN...REDBUD...AUDUBON...EAST ELLIJAY...ELLIJAY...
ROUNDTOP...TALONA...CARTECAY...RANGER...TALKING ROCK...BLAINE...
HINTON...SEQUOYAH LAKE...FAIRMOUNT AND PINE LOG. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3473 8446 3446 8409 3432 8439 3426 8471
3460 8489 3461 8483 3461 8475 3463 8473
3462 8471 3460 8472 3458 8466 3466 8465
TIME...MOT...LOC 2213Z 324DEG 25KT 3463 8450 3457 8460
3453 8476Local storm report, Jun 13, 6:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG DALTON 34.77N 84.97W
06/13/2013 WHITFIELD GA 911 CALL CENTER
TWO TREES DOWNED JUST NORTH OF DOWNTOWN DALTON NEAR N
THORTON AVE AND W TYLER ST
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:31 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 29 min |
| Jun 13, 4:39 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 51 min |
| Jun 13, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Towns, Union | 49 min |
| Jun 13, 5:23 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 37 min |
| Jun 13, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Whitfield | 47 min |
| Jun 13, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 39 min |
| Jun 13, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Towns, Union | 15 min |
| Jun 13, 6:13 PM EDT | Special Weather Statement | FFC | Dawson, Gilmer, Pickens | 47 min |
| Jun 13, 6:29 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 31 min |
| Jun 13, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Hall, Lumpkin, White | 59 min |
| Jun 13, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton, Pickens | 43 min |
| Jun 13, 6:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Floyd, Gordon | 31 min |
| Jun 13, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 57 min |
| Jun 13, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Walton | 37 min |
| Jun 13, 7:27 PM EDT | Tornado Warning | FFC | Cherokee, Cobb, Fulton | 33 min |
| Jun 13, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Floyd, Paulding, Polk | 31 min |
| Jun 13, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 50 min |
| Jun 13, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 46 min |
| Jun 13, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 42 min |
| Jun 13, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Haralson, Paulding, Polk | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.